VeggieBoards banner
1 - 5 of 5 Posts

·
Registered
Joined
·
5,229 Posts
I don't know. I don't supplement regularly (that is, every day) but I do take some B-12 now and then, along with Vitamin D or calcium if I think I need them. Several years ago (maybe 10?) a general check-up with bloodwork revealed a vitamin D deficiency that required a prescription-strength supplement, even though I thought I was OK with D because I'd lay in the sun in shorts about twice a week during the warm weather.

But to answer your question: I've never felt weird either taking supplements or stopping them for a bit. However, I don't take a general multivitamin because I'm sure I get enough of most nutrients: C, most B-vitamins, A, K, iron... I love dark green leafy vegetables, whole grains, potatoes, and legumes, and these are good sources of many nutrients.

It's good that you're seeing a doctor regularly.
 

·
Super Moderator
Joined
·
8,961 Posts
I'm the same as Tom. I take 2500 grams of 12 once a week, and also went through the high dose of D2, followed by 2000 daily of D3. You can buy lichen based D3 which is vegan.The prescription dose is D2 because you can't overdose on it, while that high a dose of D3 could be harmful

You don't say how you're being treated for the deficiencies? Some people are sensitive to B12 and do better in small daily doses
 

·
Registered
Joined
·
5,229 Posts
I'm not being treated for any deficiencies right now. I'm taking B-12 because I'm sure I get very little, if any of it, in my diet, and I didn't think a B-12 supplement would to any harm in the dose I was taking it.

I didn't know some people are sensitive to B-12. I'm going to google for symptoms of B-12 sensitivity.
 

·
Vendor
Joined
·
8 Posts
Here are some common side effects of Vitamin B12:

  • mild diarrhea.
  • itching.
  • skin rash.
  • headache.
  • dizziness.
  • nausea.
  • vomiting
 
1 - 5 of 5 Posts
Top